Oklahoma, 2026

Tornadoes and Hail in Oklahoma, January 8, 2026

January 8, 2026 · NWS OUN · 22 events in 10 counties and zones

A fast-moving quasi-linear convective system (QLCS) swept across portions of central, southern and eastern Oklahoma on the morning of the 8th. This convective system was tied to the passage of a compact upper wave across the region, resulting in very strong wind fields within a weakly unstable boundary layer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$765,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A fast-moving quasi-linear convective system (QLCS) swept across portions of central, southern and eastern Oklahoma on the morning of the 8th. This convective system was tied to the passage of a compact upper wave across the region, resulting in very strong wind fields within a weakly unstable boundary layer. In addition to sporadic pockets of thunderstorm wind damage, and generally sub-severe hail, a few tornadoes occurred in a corridor from near Purcell, OK to Shawnee, OK.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 8, 5:19 AM CST, 29 minutes earlier. Its key messages:

  • Updated at 441 AM CST Thu Jan 8 2026
  • A marginal risk for severe storms through about noon.
  • Chance for light snow Friday afternoon and evening across northwest OK, with little accumulation or impact expected.
  • Near to above normal temperatures and dry conditions expected this weekend into next week.
Area forecast discussion, Jan 8, 5:19 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
519 AM CST Thu Jan 8 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 441 AM CST Thu Jan 8 2026

- A marginal risk for severe storms through about noon.

- Chance for light snow Friday afternoon and evening across
  northwest OK, with little accumulation or impact expected.

- Near to above normal temperatures and dry conditions expected
  this weekend into next week.

&&

.NEAR TERM...
(Through Thursday)
Issued at 1242 AM CST Thu Jan 8 2026

A shortwave trough, currently moving across New Mexico,  will
continue to move quickly northeast through Thursday morning,
before lifting north and east of the state by noon. Strong
theta-e advection is underway with 3-hr dewpoint changes around
20-25 degrees across south central Oklahoma. This airmass will
continue to advect northward during the overnight hours with lower
60 dewpoint air reaching a Stillwater to Lawton and Wichita Falls
line by sunrise. Better forcing has already reached West Texas as
weak echos are becoming more pronounced and expanding in
coverage.

Scattered to numerous showers will develop, especially after 3 am
(per recent runs of the HRRR) with better coverage over western
Oklahoma and western north Texas.  It still appears most of this
activity will be elevated with fast moving showers/storms (at least
50 mph northeast).

As stronger forcing encounters better theta-e air (central Oklahoma)
stronger storms are possible with several CAMs indicating more of a
quasi-linear look or a broken line of storms.  Although instability
will likely be weak (below 1000 J/kg), rather strong 0-1 km shear of
at least 35-40 knots is forecast.  Per soundings, most of the
convection will be elevated, but there is a low chance of boundary-
layer storms which would increase the risk of QLCS
tornadoes/couplets.  This would increase the risk of locally
damaging winds etc.  Most the convection will be east of our
southeast counties by noon.

Clouds will decrease quickly this morning with a gusty southwest
wind in the wake of the showers and storms.  Temperatures will again
warm well into the 70s across at least the southern half of
Oklahoma.  Better cold air advection will arrive during the
afternoon, mainly across the northwestern half of the state.
Southwest Oklahoma and western north Texas will keep a breezy
southwest wind through the afternoon and may see humidity approach
20 percent.  Although some rain may fall across this area, a clear
sky and a breezy wind may negate this benefit.  So elevated fire
weather conditions may occur by mid afternoon.

&&

.SHORT TERM...
(Thursday night through Saturday night)
Issued at 1242 AM CST Thu Jan 8 2026

Cold air will continue to move southward tonight with temperatures
falling below freezing across northwest Oklahoma.  Another
trough/upper low will approach the area early to mid Friday. This
system is expected to phase with another trough moving across the
northern Plains. As a result, this system may weaken some as it
moves eastward across the southern Plains late Friday into
Saturday. However, chances are fairly high that some precipitation
will occur on Friday with snow possible across northwest
Oklahoma. It's certainly possible that a few areas (NW) may
experience snowfall rates high enough to lower temperature to
freezing which would allow some accumulation on the grass. Heavy
snowfall rates would likely be necessary for impacts on roads
which is not anticipated. Clouds are expected to decrease Friday
night into Saturday with near average temperatures, and a breezy
northwest wind.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 1242 AM CST Thu Jan 8 2026

Cold/cool surface high pressure is expected to build across the
region on Sunday bringing lighter wind speeds.  Afternoon highs
should be close to average with the bulk of the cold air remaining
north and east of our area.  A southerly wind will return on Monday
bring warmer temperatures with highs mainly in the 60s.  With an
unusually strong ridge centered over the West Coast early next,
the southern Plains will remain in northwest flow aloft. This will
allow another frontal passage around Wednesday of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 441 AM CST Thu Jan 8 2026

Showers/storms and associated MVFR conditions will impact most
sites between 12Z and 16Z before quickly shifting east with VFR
conditions returning. Strong southwest winds will shift to the
west and northwest during the day today as a cold front sweeps
south across the area. Winds will diminish quickly this evening
and become light. There may be a period of MVFR ceilings at PNC
this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  37  52  32  49 /   0  10  10   0
Hobart OK         33  52  29  53 /   0  10  10   0
Wichita Falls TX  39  62  33  53 /   0   0   0   0
Gage OK           29  40  21  48 /  10  60  30   0
Ponca City OK     35  48  29  49 /   0  20  20   0
Durant OK         43  63  37  54 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....06
AVIATION...30

In the hours before

Special weather statement, Jan 8, 3:35 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Norman OK
335 AM CST Thu Jan 8 2026

TXZ087-081000-
Knox TX-
335 AM CST Thu Jan 8 2026

...A strong thunderstorm will impact portions of Knox County through
400 AM CST...

At 335 AM CST, Doppler radar was tracking a strong thunderstorm 4
miles west of O'Brien, moving northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Munday, Knox City, Benjamin, Vera, and Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9999 3352 9999 3374 9986 3369 9956
      3355 9948 3353 9948 3340 9971
TIME...MOT...LOC 0935Z 231DEG 55KT 3339 9991

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jan 8, 3:58 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Norman OK
358 AM CST Thu Jan 8 2026

TXZ084-085-087-088-081030-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
358 AM CST Thu Jan 8 2026

...A strong thunderstorm will impact portions of southeastern Foard,
northeastern Knox, southwestern Wilbarger and northwestern Baylor
Counties through 430 AM CST...

At 357 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilliland, moving northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Benjamin, Thalia, Gilliland, Vera, Rhineland, and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3362 9986 3408 9952 3407 9949 3408 9948
      3394 9906 3352 9965
TIME...MOT...LOC 0957Z 222DEG 56KT 3369 9965

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jan 8, 5:18 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
518 AM CST Thu Jan 8 2026

OKZ025-026-029-081145-
Oklahoma OK-Cleveland OK-Lincoln OK-
518 AM CST Thu Jan 8 2026

...A strong thunderstorm will impact portions of western Lincoln,
eastern Oklahoma and northwestern Cleveland Counties through 545 AM
CST...

At 518 AM CST, Doppler radar was tracking a strong thunderstorm near
Moore, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, western Norman, eastern Edmond, Moore, Midwest City,
Del City, Choctaw, Harrah, Spencer, Jones, Nicoma Park, Luther,
Valley Brook, Arcadia, Tinker Air Force Base, Stanley Draper Lake,
Forest Park, Lake Aluma, and Smith Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3521 9748 3525 9756 3529 9756 3530 9758
      3573 9737 3572 9731 3558 9704
TIME...MOT...LOC 1118Z 210DEG 49KT 3533 9745

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schueth
Special weather statement, Jan 8, 5:20 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
520 AM CST Thu Jan 8 2026

OKZ012-013-018-019-081145-
Garfield OK-Kingfisher OK-Logan OK-Noble OK-
520 AM CST Thu Jan 8 2026

...A strong thunderstorm will impact portions of northeastern
Kingfisher, west central Noble, northwestern Logan and eastern
Garfield Counties through 545 AM CST...

At 520 AM CST, Doppler radar was tracking a strong thunderstorm near
Marshall, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Garber, Covington, Billings, Marshall, Douglas, Lucien, and Hayward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 9721 3607 9767 3615 9781 3659 9753
      3659 9749
TIME...MOT...LOC 1120Z 216DEG 38KT 3618 9769

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schueth
Special weather statement, Jan 8, 5:23 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Norman OK
523 AM CST Thu Jan 8 2026

OKZ036>038-044-TXZ085-086-088-089-081200-
Tillman OK-Cotton OK-Comanche OK-Jackson OK-Wichita TX-Archer TX-
Wilbarger TX-Baylor TX-
523 AM CST Thu Jan 8 2026

...Strong thunderstorms will impact portions of southwestern
Comanche, western Cotton, southeastern Jackson, Tillman, northern
Archer, Wichita, eastern Wilbarger and northeastern Baylor Counties
through 600 AM CST...

At 523 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Fargo to 4 miles south of
Oklaunion to 4 miles east of Seymour. Movement was northeast at 60
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wichita Falls, Burkburnett, Frederick, Archer City, Iowa Park,
Electra, Holliday, Grandfield, Scotland, Chattanooga, Indiahoma,
Davidson, Manitou, Devol, Faxon, Hollister, Loveland, Lake Diversion,
Mankins, and Sheppard AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3351 9915 3404 9907 3440 9931 3459 9891
      3459 9883 3463 9883 3468 9873 3437 9850
      3363 9848
TIME...MOT...LOC 1123Z 231DEG 53KT 3436 9931 3407 9912 3361 9918

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Jan 8, 5:36 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
536 AM CST Thu Jan 8 2026

OKZ023>025-027-081200-
Grady OK-Oklahoma OK-Canadian OK-Caddo OK-
536 AM CST Thu Jan 8 2026

...A strong thunderstorm will impact portions of northwestern Grady,
northeastern Caddo, west central Oklahoma and eastern Canadian
Counties through 600 AM CST...

At 536 AM CST, Doppler radar was tracking a strong thunderstorm 4
miles west of Minco, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Oklahoma City, El Reno, Yukon, Bethany, Mustang, Warr Acres,
Piedmont, Union City, Minco, Woodlawn Park, Richland, and Wiley Post
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3555 9756 3519 9801 3527 9815 3573 9790
      3573 9787
TIME...MOT...LOC 1136Z 214DEG 53KT 3529 9802

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Schueth

The radar

The Norman radar (KTLX), 15 km away, was scanning. The volume nearest the first event began at 11:47 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 6 tornado, 4 hail, 1 lightning. Local standard time, as filed.

Hail, Oklahoma

When
January 8, 5:48 AM CST
Where
Oklahoma County, 2.31 mi SW of (Tik)tinker Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.391, -97.424

The event time is estimated from radar observations.

Hail, Cleveland

When
January 8, 6:08 AM CST
Where
Cleveland County, 3.97 mi WNW of Moore
Measured
0.75 in hail
Reported by
Public
Coordinates
35.370, -97.550

The report was relayed through mPING.

Hail, Oklahoma

When
January 8, 6:10 AM CST
Where
Oklahoma County, 0.15 mi SSW of Luther
Measured
0.75 in hail
Reported by
Public
Coordinates
35.658, -97.191

The report was relayed through mPING. The event time is adjusted based on radar observations.

Thunderstorm Wind, Comanche

When
January 8, 6:15 AM CST
Where
Comanche County, 3 mi E of Lawton
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.610, -98.337

AC units and bleachers were damaged at MacArthur Middle School. The event time is estimated from radar observations.

Thunderstorm Wind, Grady

When
January 8, 6:35 AM CST
Where
Grady County, 4.67 mi N of Verden
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.147, -98.078

A utility pole was snapped and a tree was uprooted. The report was relayed through mPING. The event time is estimated from radar observations.

Thunderstorm Wind, Canadian

When
January 8, 6:49 AM CST to 6:54 AM CST
Where
Canadian County, 0.97 mi E of Union City to 5.57 mi ENE of Union City
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.392, -97.923

A swath of damaging winds occurred from just east of Union City to near the intersection of Southwest 44th Street and Banner Road. Several large outbuildings lost metal roof decking and trees were damaged. Both the wind path and event time are estimated.

Thunderstorm Wind, Canadian

When
January 8, 7:05 AM CST
Where
Canadian County, 2.98 mi ESE of Richland
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.557, -97.755

Yukon (YUKO) Mesonet observation.

Thunderstorm Wind, Oklahoma

When
January 8, 7:20 AM CST
Where
Oklahoma County, 2.05 mi NW of Del City
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.472, -97.464

Oklahoma City East (OKCE) Mesonet observation.

Thunderstorm Wind, Logan

When
January 8, 7:22 AM CST
Where
Logan County, 4.38 mi NW of Guthrie
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
35.927, -97.473

Farm outbuildings and fence posts were damaged by thunderstorm winds. The event time is estimated from radar observations.

Lightning, Oklahoma

When
January 8, 7:23 AM CST
Where
Oklahoma County, 2.55 mi N of Edmond
Injuries
0 direct, 1 indirect
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.687, -97.476

A suspected lightning strike caused a tree to fall onto a car, just north of the Broadway and Covell Road intersection. An occupant in the vehicle was injured. The event location is approximate.

Tornado, McClain

When
January 8, 7:24 AM CST to 7:31 AM CST
Where
McClain County, 5.09 mi SW of Purcell to 1.38 mi NE of Purcell
Rating
EF2
Path length
6.5 mi
Path width
150 yd
Continued into
Cleveland, Ok (OUN)
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
34.967, -97.443

This tornado developed near 180th Street and Ladd Road southwest of Purcell and moved northeast. One home about 3 miles southwest of Purcell had the roof removed. A semi on Interstate 35 just west of Purcell was pushed over injuring one person. The tornado then moved through Purcell causing roof damage to a few homes and damaging utility poles and trees. Moving out of the northeast side of Purcell, the tornado crossed the Canadian River into Cleveland County.

Tornado, Cleveland

When
January 8, 7:31 AM CST to 7:34 AM CST
Where
Cleveland County, 1.3 mi NW of Lexington to 3.04 mi NNE of Lexington
Rating
EF0
Path length
2.9 mi
Path width
150 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.025, -97.354

This is a continuation of the Purcell tornado that moved into Cleveland County from McClain County. After crossing the Canadian River into Cleveland County, the tornado damaged and outbuilding near Moffatt Road. Otherwise, damage to tree branches was noted along U.S. Highway 77 north of Lexington, and northeast of 84th Street and York Road where the tornado likely dissipated.

Tornado, Cleveland

When
January 8, 7:44 AM CST to 7:45 AM CST
Where
Cleveland County, 1.54 mi NNW of Lake Thunderbird Dam to 3.01 mi N of Lake Thunderbird Dam
Rating
EF0
Path length
1.8 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.241, -97.229

This tornado likely developed over the northern arm of Lake Thunderbird, then moved northeast damaging trees after moving onshore. A few branches were snapped off of trees just northeast of 156th Avenue NE and Tecumseh Road.

Thunderstorm Wind, Payne

When
January 8, 7:48 AM CST
Where
Payne County, 0.73 mi WNW of Stillwater
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.125, -97.072

Thunderstorm winds damaged the roof of a building on the campus of Oklahoma State University. The event location is approximate.

Hail, Seminole

When
January 8, 7:50 AM CST
Where
Seminole County, Cromwell
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.340, -96.450

The event location is approximate.

Thunderstorm Wind, Payne

When
January 8, 7:50 AM CST
Where
Payne County, 1.48 mi N of Stillwater
Measured
52 kt (60 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
36.141, -97.061

A tree was blown down on Husband Street, just north of Stillwater High School. The event location is approximate, and the time is estimated from radar observations.

Tornado, Cleveland

When
January 8, 7:52 AM CST to 7:53 AM CST
Where
Cleveland County, 3.67 mi E of Stella to 3.83 mi E of Stella
Rating
EF0
Path length
0.25 mi
Path width
75 yd
Continued into
Pottawatomie, Ok (OUN)
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.319, -97.145

This tornado developed near SE 149th Street just west of the Pottawatomie County line. In Cleveland County, a garage and RV were damaged as well as a couple of trees and a flagpole. The tornado moved northeast crossing Pottawatomie Road into Pottawatomie County.

Tornado, Pottawatomie

When
January 8, 7:53 AM CST to 7:57 AM CST
Where
Pottawatomie County, 4.39 mi NNW of Pink to 3.48 mi SW of Dale
Rating
EF1
Path length
3.7 mi
Path width
75 yd
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
35.321, -97.142

This is a continuation of a tornado that developed in Cleveland County. After crossing Pottawatomie Road into Pottawatomie County, a number of large, dead trees were broken, a small outbuilding destroyed and a porch was damaged. Continuing northeast, an outbuilding was damaged along Fishmarket Road, and at least two homes received roof damage in the area between the Shawnee Twin Lakes. The tornado dissipated northeast of Homer Lane Road and Patterson Road between the lakes.

Thunderstorm Wind, Pottawatomie

When
January 8, 8:02 AM CST
Where
Pottawatomie County, 3.91 mi NW of Tecumseh
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.304, -96.983

Tree limbs were blown down near the intersection of Hardesty Road and Coker Road. The report was relayed by emergency management. The event time is estimated from radar observations.

Thunderstorm Wind, Pottawatomie

When
January 8, 8:05 AM CST
Where
Pottawatomie County, 1.44 mi WNW of Shawnee
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.338, -96.944

An image courtesy of the Oklahoma Department of Emergency Management shows a large tree uprooted. The event time is estimated from radar observations.

Tornado, Pottawatomie

When
January 8, 8:06 AM CST to 8:09 AM CST
Where
Pottawatomie County, 2.92 mi NNW of Shawnee to 2.91 mi S of Aydelotte
Rating
EF1
Path length
2.6 mi
Path width
40 yd
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.369, -96.940

A tornado developed on the north side of Shawnee, just north of Shawnee Regional Airport. The tornado damaged one home moving through a neighborhood west of State Highway 3E, but damage was mostly to trees and fences. Crossing Interstate 40, a hotel received roof damage just east of Shawnee Mall, and a bread truck was blown over near a Wal Mart. Two businesses were damaged northeast of the hotel and just west of Harrison Avenue. At one business, a roof AC unit was damaged, garage doors were blown in, vehicle windows were broken, and trees and power lines were downed. The tornado dissipated near Harrison Avenue south of Garretts Lake Road.

Thunderstorm Wind, Pottawatomie

When
January 8, 8:10 AM CST
Where
Pottawatomie County, 2.89 mi NNW of Shawnee
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.365, -96.948

Shawnee (SHAW) Mesonet observation.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyThe tornado archive for Oklahoma, 2026Warnings in Oklahoma, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1303143, 1303145, 1303148, 1303209, 1303153, 1304669, 1303177, 1303179, 1303212, 1303208, 1311609, 1311610, 1311611, 1303210, 1303186, 1303205, 1311612, 1311613, 1303192, 1303206, 1311614, 1303181.